MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE GH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE GH; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the tasp is chipped and broke off when taking off the poly trial in sterile processing department.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: b4, b5, d4, g4, g7, h1, h2, h3, h6, h10.D4: (b)(4).Performed a visual inspection of the returned item # 42517600707 lot # 63967634 found it to exhibit signs of repeated use and the rails have fractured off all pieces were not returned reference attached photographs.The device history records for the item # 42517600707, lot # 63967634 were reviewed for deviations and/ or anomalies with the following anomalies/ deviations identified.Ncr12271132 for etch not conforming/found to be conforming.The receiving inspection report for item # 42517650707, lot # 80853705 were reviewed for deviations and/ or anomalies with no deviations/ anomalies identified.Dhr supplier review found that the product was conforming to all specifications and no process deviations.A complaint history search identified 1 complaint for item # 42517600707 lot # 63967634 combination as of 24th september 2020.Complaints are monitored through monthly complaint review (reference (b)(4) and (b)(4)) in order to identify potential adverse trends.Evaluation of the returned device identified the fracture was consistent with the tasp fractures witnessed previously.The common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.

Brand Name
CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL LEFT SIZE GH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10543730
Report Number0001822565-2020-03266
Device Sequence Number16925122
Product Code JWH
UDI-Device Identifier00889024238992
UDI-Public(01)00889024238992
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517600707
Device Lot Number63967634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1